MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; CANNULA SEAL

INTUITIVE SURGICAL, INC NONE; CANNULA SEAL
Model Number 400077-04
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting that a fragment from the cannula seal fell inside the patient, an investigation is in progress to determine the cause of this reported event.Additional information is being gathered to determine the contribution of the device to the customer reported issue.The cannula seal has been requested to be returned for failure analysis investigation.As of the date of this report, the product has not yet been returned.Based on the information available at this time, this complaint is being classified as a reportable event due to the following conclusion: it was alleged that the cannula seal broke and a fragment fell inside the patient during a da vinci assisted procedure.The fragment was retrieved during the same procedure with no patient injury.At this time, it is unknown what caused the breakage to occur.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, an unknown fragment was found inside the patient's anatomy and retrieved immediately upon being seen.It was found that the unknown fragment was part of the silicon for the 8mm cannula seal.The procedure was completed using a backup cannula seal with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the fragment of the cannula seal was retrieved during the same procedure.It was confirmed visually that all the fragments were removed.There was no additional surgical procedure or post-operative tests performed regarding the removed fragment.It was unknown how long the cannula seal was in use for prior to the issue, and the surgeon does not know what the cause could have been.The cannula seal was inspected prior to use and there was no damage or anything out of the ordinary.The surgeon did not notice any functionality issues.The surgeon did not know exactly how the fragment fell inside the patient.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received a da vinci product (cannula seal) to perform failure analysis; however, failure analysis could not verify the external event.During visual inspection, there was no broken pieces or damage found.No product issue was identified.The accessory was visually inspected and the failure analysis investigations revealed no issues related to the customer reported event.The source of the reported fragment remains unknown.

Brand Name
NONE
Common Device Name
CANNULA SEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16144997
Report Number2955842-2023-10038
Device Sequence Number6867076
Product Code NAY
UDI-Device Identifier10886874110994
UDI-Public(01)10886874110994(10)M90220518
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number400077-04
Device Catalogue Number400077
Device Lot NumberM90220518
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown